Our expert says:
It is important to understand that the oral contraceptive pill can result in normal regular cyclical bleeding despite the fact that no ovulation is occurring. Even in patients where both ovaries are in total failure or have been removed surgically and provided that the uterus is intact, the use of oral contraceptives will result in regular menstrual bleeding. Thus the pill is often used to correct hormonal imbalances as well as cover up any underlying hormonal disorder. It is therefore often observed that patients with ovulatory or hormonal problems once off the pill will return to an abnormal menstrual pattern or in some case absence of menstruation for prolonged periods of time. In your situation this unmasking effect appears to be the case and I would suggest that you have yourself investigated for the true underlying problem regarding your hormonal system. The possibility of underlying polycystic ovarian syndrome or ovarian failure should be seriously considered.
Answered by: Dr M.I. Cassim
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.